MAUDE Adverse Event Report: SALTER LABS N/A; HIGH FLOW OXYGEN THERAPY KIT

SALTER LABS N/A; HIGH FLOW OXYGEN THERAPY KIT
Model Number 79SOFT-7
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Codes Superficial (First Degree) Burn (2685); Partial thickness (Second Degree) Burn (2694)
Date of Event 06/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient initially stated that, while wearing oxygen and attempting to wash their face at a bathroom sink, a spark was generated by the hot water, causing the oxygen tubing to ignite and explode.The patient later recanted this account and reported that the incident occurred when a lighter was ignited in close proximity to the oxygen tubing, acknowledging that the lighter was the source of ignition.As a result of the event, the patient was hospitalized and transferred to the intensive care unit (icu) for observation and treatment.The patient sustained first- and second-degree burns to the face, head, and upper chest, as well as nasal congestion, and received wound care treatment and a plastic surgery consultation.
 
Additional Manufacturer Narrative
Annex g - 4756: appropriate term/code not available - high flow oxygen therapy kit.The complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 10 july 2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by airlife represents all of the information known at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and identified as complaint-14756.This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement, and should not be considered to be an admission that an airlife product was defective or caused serious injury.
 
Event or Problem Description
It was reported that the patient initially stated that, while wearing oxygen and attempting to wash their face at a bathroom sink, a spark was generated by the hot water, causing the oxygen tubing to ignite and explode.The patient later recanted this account and reported that the incident occurred when a lighter was ignited in close proximity to the oxygen tubing, acknowledging that the lighter was the source of ignition.As a result of the event, the patient was hospitalized and transferred to the intensive care unit (icu) for observation and treatment.The patient sustained first and second degree burns to the face, head, and upper chest, as well as nasal congestion, and received wound care treatment and a plastic surgery consultation.
 
Additional Manufacturer Narrative
Annex g - 4756: appropriate term/code not available - high flow oxygen therapy kit correction: g4.The complaint product was not returned for evaluation; however, photographic evidence was provided by the reporter.Review of the submitted photos confirmed the reported issue.The investigation determined that the event resulted from user error.A review of complaint history identified no similar complaints involving the same part number and failure mode within the previous 24 months.No additional trends were identified; monitoring will continue for any emerging trends.The device history record for lot 592175 was reviewed, and confirmed that the product was manufactured according to specifications.All information reasonably known as of 13 aug 2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by airlife represents all of the information known at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported, but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement, and should not be considered to be an admission that an airlife product was defective or caused serious injury.

Brand Name
N/A
Common Device Name
HIGH FLOW OXYGEN THERAPY KIT
Manufacturer (Section D)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer (Section G)
Salter Labs de Mexico de S.A. de C.V.
blvd. independencia #2167
parque ind. las americas cd
juarez, chih, 32575
MX   32575
Manufacturer Contact
candacy bush
2710 northridge dr. nw, suite a
grand rapids, MI 49544
MDR Report Key25782954
Report Number3004748541-2026-00136
Device Sequence Number9633160
Product Code BTT
UDI-Device Identifier00607411915932
UDI-Public(01)00607411915932(10)592175(11)260519
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K113542
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number79SOFT-7
Device Catalogue Number79SOFT-7
Device Lot Number592175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2026
Supplement Date Received by Manufacturer07/24/2026
Initial Report FDA Received Date07/10/2026
Supplement Report FDA Received Date08/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/19/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown